• libby's Avatar

    libby started following

  • libby's Avatar

    libby started following

  • libby's Avatar

    libby started following

    Question: Life after Cancer

  • libby's Avatar

    libby wrote on ladyhawk's wall

    I too started on Tamoxifen the first of January and had many bad side effects and stopped taking it after 3 weeks...just wondering what your plan now is? Other drugs or natural supplements, dietary route? I am unsure...onco wants to do blood work in early February and then come up with a new plan...pretty sure it will be include meds...

  • libby's Avatar

    libby started following

    User: ladyhawk

  • libby's Avatar

    libby asked a questionBreast Cancer

    Do you get side effects like depression and insomnia on Aromatose inhibitors?

    11 answers
    • Fireball7729's Avatar
      Fireball7729

      Effexor helps to deal with these side effects, thought it's true it does have some of its own. I have extremely vivid dreams, even the good dreams feel like nightmares sometimes because they are so vivid but, my oncologist told me it would help with the hot flashes and night sweats too (I started Effexor prior to Tamoxifin) Please make sure that your dr knows there are only 3 anti-depressants that you can take with Tamoxifin or any aromastase inhibitor, the rest will interfere with the job of the cancer drug and make it less effective.

      over 3 years ago
    • Ornategirl's Avatar
      Ornategirl

      Hi Libby, I am right there with you, sorry for your pain. Started Tamoxifen 3.5 weeks ago and have very similar S.E.and they feel severe, like you. I am very scared, I see Onc tomorrow, maybe start Effexor. I did not take Tamox today, I just couldn't. I just do not want you to feel alone. Take Care.

      over 3 years ago
    • Fireball7729's Avatar
      Fireball7729

      I thought I would add a little more on here, the hot flashes and night sweats on Tamoxifen were horrendous for me even while taking Effexor. I would wake up with my entire bed drenched in sweat. I was really looking forward to going off of it and switching to the aromastase inhibitor since I have to be on these drugs for 10 years. Then my oncologist told me that the side effects almost always get worse on the a.i.'s. He switched me last fall to Arimedex. I tried it for 2 months and then told him I just couldn't keep going, I had blinding headaches that lasted 4 or more days a week, prior to that it was rare that I got a headache. We made the mutual decision then to try another a.i. and if that was a problem to step back down to Tamoxifen. I am now on Femara. No more headaches but awful acne ( I did experience this with Tamoxifen and Arimedex too but it was mostly controlled with antibiotics). This week I started Accutane to combat the acne, I am on day 3 and it is working! There is another drug that has much fewer side effects than Accutane (can't remember the name but it also starts with an A" BUT I have dangerously low blood pressure (89/50) and it lowers the blood pressure so that was not an option.

      I am still willing to do the a.i. for the next 7 1/2 years because I feel that the side effects I have, while miserable, are still something I can live with. Also the knowledge that my good friend, who was diagnosed with colon cancer 4 months after my breast cancer diagnosis has just had hers return, in her liver, and she is terminal, makes me more determined to stick with this drug.

      over 3 years ago